Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Is it good to take glucosamine for stiffness in legs and lower back?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 959 Questions
Question
I am 69 year old female. Active and healthy. I take blood pressure medicine and thyroid medicine every day. I just had a physical all is good. I am following the South Beach Diet have lost 10 pounds in 2 months. The main thing is I have changed my eating habits. My question is my legs and joints get stiff especially in my lower back. I notice I am bother by the damp weather, etc. Would it be good for me to take a joint supplement, like something with glucosamine? My brother takes a supplement every day and he says it helps with his knee joints, etc. I as not one to take stuff just for the sake of taking stuff, I take calcium and vitamin D3.
Posted Fri, 28 Feb 2014 in General Health
 
 
Answered by Dr. Vaddadi Suresh 27 minutes later
Brief Answer: Glucosamine works fine for knee and ankle joints Detailed Answer: Hi Mrs XXXX, welcome to XXXXXXX Have you got checked up for osteoporosis? Because it is a common cause of back ache in your age group. Glucosamine works fine for knee and ankle joints where most of the synovial lubrication is required. It may not work all that well for low back. However, you may take it as it improves stiffness in your knee joints and it is a reasonably safe drug. Hope i have cleared your doubts. All the best.
Above answer was peer-reviewed by
 
Follow-up: Is it good to take glucosamine for stiffness in legs and lower back? 9 hours later
Thank you for your answer. I have been checked for osteoporosis. Mainly knowing glucosamine is reasonably safe answers my question.
 
 
Answered by Dr. Vaddadi Suresh 5 minutes later
Brief Answer: Ok then. All the best for your health. Detailed Answer: Ok then. All the best for your health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor